Posted by: JS | 2009-04-09

breast pain

I started having pain in my breasts last year June and went to see my gynea. He said it was a hormone problem (I am 36). He has since gone overseas. I have been to my GP twice since. The pain would normally get severe about the time I was ovulating. It has since become worse and is becoming constant. The pain feels like it is in my glands under my arms on the outer part of the breasts going under. They are very tender to the touch. As I have had a very stressful year, and I am on Anit-drepressants (for 2 months now), my GP said that it could all be part of the stress etc. He gave me pain meds and anit inflammatories. As he found no lumps as such, he does not recommend a mamogram. As the pain is now not easing, but getting worse, could you advise me as to your opionion. Should I go for further tests?
Thanks JS

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear JS
Painful breasts can be hormone related and is called mastalgia. If you feel lumps that get bigger and smaller during your cycle, this is usually hormone related. If you feel any lumps that stay a constant size, you may need to go for a mammogram. Here is a website that tells you how to look for lumps:
You can try taking Vit B6 100 mg per day, Vit E 200 units per day, rub with Voltaren gel and take pain tablets like Panado if the breasts are very painful. Applying heat may also help.
Just let me know what antidepressants you use, maybe it is a side effect of medication you are taking.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Dr Bets | 2009-04-10

Cilift does not cause breast tenderness, so can' t be this.THere are medications like Danazol that may help but also has other unpleasant side effects, so try vit B6 first
Dr Bets

Reply to Dr Bets
Posted by: JS | 2009-04-09

Hi there, I was originally on Seralife for a month, then my GP changed to Cilift for medical aid reasons and price wise. I have only been on the meds now for about 2 1/2 months, the problem had started before this, last year. But in the last month or so has escalated.

Reply to JS

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.